Alert archive / Nebraska / River Flood Warnings in 2014
River Flood Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 4, 2014, 10:17 AM CDT for Saunders County, Nebraska. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 10:17 AM CDT (15:17 UTC)
- Expired
- Jun 5, 2014, 8:30 AM CDT
- In force
- 22 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saunders County, NE
The radar
The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wahoo Creek at Ithaca (ITHN1).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 20.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06804000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
016 WGUS43 KOAX 041517 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1017 AM CDT WED JUN 4 2014 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN NEBRASKA... WAHOO CREEK AT ITHACA AFFECTING SAUNDERS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX && NEC155-050317- /O.NEW.KOAX.FL.W.0013.140604T1517Z-140605T1330Z/ /ITHN1.1.ER.140604T1342Z.140604T1800Z.140604T1930Z.NO/ 1017 AM CDT WED JUN 4 2014 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLOOD WARNING FOR THE WAHOO CREEK AT ITHACA. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM WEDNESDAY THE STAGE WAS 19.1 FEET...OR 0.1 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 19.0 FEET...MORE WIDESPREAD LOWLAND FLOODING CONTINUES. && LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646 $$
2 follow-up statements
434
WGUS83 KOAX 042031
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
331 PM CDT WED JUN 4 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
SALT CREEK AT ASHLAND AFFECTING SAUNDERS COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...
WAHOO CREEK AT ITHACA AFFECTING SAUNDERS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY.
TURN AROUND...DON'T DROWN!
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX
&&
NEC155-051131-
/O.EXT.KOAX.FL.W.0013.000000T0000Z-140605T1824Z/
/ITHN1.1.ER.140604T1342Z.140604T1930Z.140605T0024Z.NO/
331 PM CDT WED JUN 4 2014
THE FLOOD WARNING CONTINUES FOR
THE WAHOO CREEK AT ITHACA.
* AT 3:15 PM WEDNESDAY THE STAGE WAS 19.5 FEET...OR 0.5 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 19.0 FEET...MORE WIDESPREAD LOWLAND FLOODING CONTINUES.
&&
LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646
$$
NEC155-042101-
/O.CAN.KOAX.FL.W.0014.000000T0000Z-140605T2308Z/
/ASDN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
331 PM CDT WED JUN 4 2014
THE FLOOD WARNING IS CANCELLED FOR
THE SALT CREEK AT ASHLAND.
* AT 3:19 PM WEDNESDAY THE STAGE WAS 14.7 FEET...OR 1.3 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.0 FEET. THE
RIVER WILL CONTINUE TO FALL.
&&
LAT...LON 4104 9642 4106 9632 4104 9631 4101 9641
4101 9644
$$723 WGUS83 KOAX 050131 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 831 PM CDT WED JUN 4 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER... WAHOO CREEK AT ITHACA AFFECTING SAUNDERS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX && NEC155-050201- /O.CAN.KOAX.FL.W.0013.000000T0000Z-140605T1824Z/ /ITHN1.1.ER.140604T1342Z.140604T1930Z.140604T2147Z.NO/ 831 PM CDT WED JUN 4 2014 THE FLOOD WARNING IS CANCELLED FOR THE WAHOO CREEK AT ITHACA. * AT 8:15 PM WEDNESDAY THE STAGE WAS 15.6 FEET...OR 3.4 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 19.0 FEET. * FELL BELOW FLOOD STAGE AT 4:47 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.3 FEET BY FRIDAY MORNING. && LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:08 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 4, 6:08 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 608 AM CDT WED JUN 4 2014 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 412 AM CDT WED JUN 4 2014 ACTIVE WEATHER CONTINUES TO WIND DOWN OVER THE FORECAST AREA EARLY THIS MORNING WITH JUST A FEW LINGERING THUNDERSTORMS OVER OUR FAR SOUTHEAST. THESE SHOULD BE OUT OF THE AREA BY DAYBREAK AS THE SURFACE BOUNDARY HAS PUSHED WELL TO THE SOUTH ACROSS CENTRAL KANSAS. VERY HEAVY RAIN FELL OVER MUCH OF THE REGION WITH SOME ISOLATED TOTALS GREATER THAN 5.00 INCHES. OMAHA EPPLEY HIT A RECORD WITH 5.30" FOR THE DAY WHICH IS ALSO THE MOST FOR ANY DAY IN JUNE. HEAVY RAIN CREATED LOCALIZED FLASH FLOODING WHICH CONTINUES TO RUN OFF INTO AREA RIVERS AND STREAMS. AS RIVERS AND STREAMS RESPOND...A FEW FLOOD WARNINGS CAN BE EXPECTED. LOW CLOUDS WITH SOME PATCHY MORNING FOG WILL LINGER AROUND THE AREA FOR A WHILE BUT THE DAY SHOULD REMAIN FAIRLY QUIET AS WEAK HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA. CONVECTION IS FORECAST TO DEVELOP ACROSS THE NEBRASKA PANHANDLE LATER THIS AFTERNOON AND INTO THIS EVENING INCREASING UPSLOPE FLOW AS ANOTHER UPPER LEVEL DISTURBANCE PASSES OVERHEAD. THIS ACTIVITY MAY SPREAD EAST/SOUTHEAST AND APPROACH OUR SOUTHWESTERN CWA OVERNIGHT INTO THE EARLY MORNING HOURS. KANSAS SHOULD SEE THE BULK OF ACTIVITY CLOSER TO THE SFC LOW BUT ACTIVITY MAY CLIP OUR SOUTHERN COUNTIES THROUGH THURSDAY MORNING. CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE BY FRIDAY AFTERNOON ACROSS OUR WESTERN CWA IN WARM AIR ADVECTION REGIME IN ADDITION FORCING FROM AN APPROACHING SHORTWAVE TROUGH. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 412 AM CDT WED JUN 4 2014 A SFC LOW WILL DRIFT EAST ACROSS KANSAS FRIDAY NIGHT PROVIDING THE FOCUS FOR THUNDERSTORMS. SOME OF THIS ACTIVITY COULD DRIFT NORTH INTO OUR FORECAST AREA INTO SATURDAY MORNING. ANOTHER CHANCE OF THUNDERSTORMS WILL COME WITH A SFC COLD FRONT DROPPING OUT OF THE DAKOTAS SATURDAY. THIS WILL BE FOLLOWED BY COOLER AND DRY CONDITIONS FOR LATE IN THE WEEKEND. WARMER TEMPERATURES ARE EXPECTED INTO NEXT WEEK. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 610 AM CDT WED JUN 4 2014 LOW CLOUDS CONTINUE TO MOVE SOUTH WITH NORTHERLY WINDS ACROSS THE TAF SITES THIS MORNING. THE TREND WILL BE FOR VFR CONDITIONS TO DEVELOP LATER THIS MORNING OR EARLY AFTERNOON. UNTIL THEN...IFR CEILINGS WILL OCCUR AT TIMES AND SOME FOG MAY ALSO OCCUR. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...KERN LONG TERM...KERN AVIATION...MILLER
Hazardous weather outlook, Jun 4, 4:14 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 414 AM CDT WED JUN 4 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 414 AM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WHILE THERE ARE OFF AND ON THUNDERSTORM CHANCES THURSDAY THROUGH SATURDAY...SATURDAY WILL BRING THE NEXT CHANCE FOR POTENTIALLY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 4, 10:04 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1004 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN GLENWOOD 41.05N 95.74W
06/04/2014 M2.87 INCH MILLS IA CO-OP OBSERVER
&&
KGLocal storm report, Jun 4, 10:05 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1005 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN AUBURN 40.39N 95.84W
06/04/2014 M2.86 INCH NEMAHA NE CO-OP OBSERVER
&&
KGLocal storm report, Jun 4, 10:06 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1006 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN SYRACUSE 40.66N 96.18W
06/04/2014 M2.78 INCH OTOE NE CO-OP OBSERVER
&&
KGLocal storm report, Jun 4, 10:07 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1007 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN TEKAMAH 41.78N 96.22W
06/04/2014 M2.70 INCH BURT NE CO-OP OBSERVER
&&
KGLocal storm report, Jun 4, 10:08 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1008 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN BENNINGTON 41.37N 96.16W
06/04/2014 M2.67 INCH DOUGLAS NE CO-OP OBSERVER
&&
KGLocal storm report, Jun 4, 10:09 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN RANDOLPH 40.87N 95.56W
06/04/2014 M2.66 INCH FREMONT IA CO-OP OBSERVER
&&
KGThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:03 PM CDT | Flash Flood Warning | OAX | Burt, Cuming, Dodge, Washington | 6 hr |
| Jun 3, 7:12 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders | 33 min |
| Jun 3, 7:38 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 37 min |
| Jun 3, 8:02 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 28 min |
| Jun 3, 8:06 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 39 min |
| Jun 3, 8:10 PM CDT | Areal Flood Advisory | OAX | Lancaster, Saunders | 6 hr |
| Jun 3, 8:12 PM CDT | Areal Flood Advisory | OAX | Cuming, Dodge, Stanton, Thurston, Wayne | 6 hr |
| Jun 3, 8:13 PM CDT | Areal Flood Advisory | OAX | Antelope, Boone, Madison | 6 hr |
| Jun 3, 8:16 PM CDT | Flash Flood Warning | OAX | Burt, Cuming, Thurston | 6 hr |
| Jun 3, 8:19 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte, Seward | 26 min |
| Jun 3, 8:26 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 34 min |
| Jun 3, 8:34 PM CDT | Areal Flood Advisory | OAX | Colfax, Madison, Stanton | 6 hr |
| Jun 3, 8:36 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 39 min |
| Jun 3, 8:41 PM CDT | Areal Flood Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 14 more | 6 hr |
| Jun 3, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saline, Saunders, Seward | 45 min |
| Jun 3, 9:06 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 24 min |
| Jun 3, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Lancaster, Saline | 43 min |
| Jun 3, 9:19 PM CDT | Special Weather Statement | OAX | Boone, Madison | 26 min |
| Jun 3, 9:26 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Lancaster, Otoe | 34 min |
| Jun 3, 9:27 PM CDT | Areal Flood Advisory | OAX | Lancaster | 6 hr |
| Jun 3, 9:43 PM CDT | Tornado Warning | OAX | Gage, Johnson, Pawnee | 32 min |
| Jun 3, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 46 min |
| Jun 3, 10:12 PM CDT | Tornado Warning | OAX | Pawnee, Richardson | 33 min |
| Jun 3, 10:19 PM CDT | Special Weather Statement | OAX | Butler | 26 min |
| Jun 3, 10:28 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 32 min |
| Jun 3, 10:35 PM CDT | River Flood Warning | OAX | Richardson | 4 days |
| Jun 3, 10:35 PM CDT | River Flood Warning | OAX | Nemaha | 4 days |
| Jun 3, 10:49 PM CDT | Special Weather Statement | OAX | Sarpy, Saunders | 26 min |
| Jun 3, 11:08 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 52 min |
| Jun 3, 11:20 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 40 min |
| Jun 3, 11:55 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Saline | 35 min |
| Jun 4, 12:04 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 26 min |
| Jun 4, 12:26 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Pawnee | 49 min |
| Jun 4, 12:29 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 31 min |
| Jun 4, 12:36 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 24 min |
| Jun 4, 12:39 AM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Jun 4, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Pawnee | 29 min |
| Jun 4, 1:13 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee, Richardson | 32 min |
| Jun 4, 2:10 AM CDT | Special Weather Statement | OAX | Johnson, Lancaster, Nemaha, Otoe, Saline | 50 min |
| Jun 4, 3:01 AM CDT | Special Weather Statement | OAX | Pawnee | 44 min |
| Jun 4, 4:13 AM CDT | Areal Flood Advisory | OAX | Butler | 5 hr |
| Jun 4, 6:03 AM CDT | River Flood Advisory | OAX | Saunders | 25 hr |
| Jun 4, 6:03 AM CDT | River Flood Advisory | OAX | Cass | 25 hr |
| Jun 4, 6:03 AM CDT | River Flood Advisory | OAX | Saunders | 25 hr |
| Jun 4, 8:34 AM CDT | Areal Flood Advisory | OAX | Lancaster | 5 hr |
| Jun 4, 10:22 AM CDT | Areal Flood Advisory | OAX | Saunders | 5 hr |
| Jun 4, 11:04 AM CDT | River Flood Warning | OAX | Saunders | 31 hr |
Nearby
River Flood Warnings in Nebraska, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.